MAUDE Adverse Event Report: ETHICON INC. DERMABOND MINI HV 0.36ML VIAL - 12EA; ADHESIVE, TOPICAL SKIN

ETHICON INC. DERMABOND MINI HV 0.36ML VIAL - 12EA; ADHESIVE, TOPICAL SKIN
Model Number DHVM12
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient undewent an unknown procedure on an unknown date in 2023 and topical skin adhesive was used.Dr cracked the vial of the adhesive and unknowingly, a shard of the glass ampule pierced the plastic housing of it.Upon application of the md's finger was scratched by this glass shard, which pierced through his gloves and left a superficial scratch on his finger.There was no treatment or intervention performed.Dr status is fine.There were no patient consequences reported.Unknown if the device is available for return.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Please clarify, how was the dermabond mini defective? please elaborate on the quality issue experienced.Md cracked the vial of the dermabond and unknowingly, a shard of the glass ampule pierced the plastic housing of the dermabond.Upon application of the md's finger was scratched by this glass shard, which pierced through his gloves and left a superficial scratch on his finger.What is the product code? dhvm12.What is the lot number? tabhka.Are there pictures of the damaged device available? yes.Is the damaged device available to be returned for evaluation? if yes, to who and where can a return kit be send for recollection? yes.What was done to treat the shard penetration? no.Was medical or surgical intervention required? no.Was there any special diagnostic test performed? no.What is the status of the surgeon injury today? unaffected.Was it difficult to break the ampoule (was extra force needed to break the ampoule)? no.Was the ampoule crushed repeatedly? no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information has been requested and received.What was done to treat the shard penetration? surgeon cleaned hand.Was medical or surgical intervention required? no.Was there any special diagnostic test performed? no.What is the status of the surgeon injury today? unknown.Was it difficult to break the ampoule (was extra force needed to break the ampoule)? unknown.Was the ampoule crushed repeatedly? unknown.Pain to hand, improving.No breaks to skin.No it was standard break to ampule.No, not crushed repeatedly.No medical intervention required, no tests.H3 evaluation: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was returned with the crushed ampoule and dried formulation inside the bulb.The filter is purple in color due to contact with the formulation.The sample reveals a piercing through which a glass shard protruded in the applicator bulb.Also, a piercing in the butyrate tube is observed.Visual inspection shows that all the components of the applicator are present and appropriately assembled.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Photo analysis: this is an analysis for a photo submitted for evaluation.During the visual analysis, the following was observed: the photos shown one product with the crushed ampoule and dried formulation inside the bulb.The filter is purple in color due to contact with the formulation.The sample reveals a piercing through which a glass shard protruded in the applicator bulb.Based on the review, the event described shard penetration confirmed, however, no conclusion or root cause could be determined.Please refer to the device analysis for full analysis details and conclusion.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND MINI HV 0.36ML VIAL - 12EA
Common Device Name
ADHESIVE, TOPICAL SKIN
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16790598
Report Number2210968-2023-02927
Device Sequence Number5523069
Product Code MPN
UDI-Device Identifier10705031203525
UDI-Public10705031203525
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberDHVM12
Device Catalogue NumberDHVM12
Device Lot NumberTABHKA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown